| Model Number |
BA25-80/I16-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/12/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Reportedly, post initial procedure on an unknown date the patient was identified with aneurysm enlargement and a suspected a type ii endoleak and a re-intervention was completed.Now, approximately 4.5 years post initial procedure another re-intervention for type ii endoleak was performed.Embolization on the lumbar artery via internal iliac artery was completed.A type iiib endoleak was identified with a computed tomography angiogram (cta).The physician elected to implant an additional afx2 bifurcated stent graft.The procedure was successfully completed and the patient was reported to be in stable condition.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows type ii endoleak and the type iiib endoleak of the bifurcated stent graft is confirmed from the video clips.However, the aneurysm enlargement complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as stable post the re-intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.G3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.